Personalizing
Cancer Treatment for Everyone

I'm Feeling Nauseated, Weak, and Tired, What Can I Do?

Sick and tired person with tea to help with side effects of chemo

Q.  I'm doing clean up chemo. I'm taking Xeloda pills only; 2 weeks on, one week off.  I'm nauseated, weak, tired, sleepy, and feel somewhat off. Is there anything I should ask my doctor for that will combat some of these side effects?

A.  Based on your question, it seems you are undergoing 'adjuvant' chemotherapy with Capecitabine. This drug can cause many of the symptoms you are mentioning, especially fatigue and nausea. Physical activity, exercise and Ginseng tea (https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3888141/) may help to improve fatigue. Also, nausea can be well managed with medications. Please discuss with your physician before starting an exercise program and any medication.


Dr. Loaiza-Bonilla is an ABIM certified specialist in Medical Oncology, Hematology and Internal Medicine. He has extensive clinical and research experience with a focus in precision oncology and translational-based trials, as well as the multidisciplinary comprehensive care of patients suffering from gastrointestinal and neuroendocrine malignancies. Dr. Loaiza-Bonilla provides expert second opinions (locally and internationally), clinical trial guidance, as well as recommendations regarding the integration of personalized cancer genomics, biosimilars, pharmacoeconomics and the concomitant use of complementary/integrative medicine.

Stay in Touch with Us
To speak with a dedicated cancer care specialist, contact us:
PLEASE FILL OUT FORM BELOW

By clicking Submit, you agree to our Terms And Conditions and have read and acknowledge our Privacy Statement.

Top